MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RAPID EXCHANGE; CATHETER, CHOLANGIOGRAPHY

BOSTON SCIENTIFIC CORPORATION RAPID EXCHANGE; CATHETER, CHOLANGIOGRAPHY
Model Number M00545820
Medical Device Problem Codes Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf impact code f05 captures the reportable event of aborted/cancelled procedure.
 
Event or Problem Description
Note: this report pertains to one of nine boston scientific devices used in the same patient and procedure.It was reported to boston scientific corporation that a rapid exchange was attempted to be used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) metal stent placement procedure to treat stenosis performed on (b)(6) 2025.During the procedure, it was not possible to advance the jagwire in a jagtome rx.A second jagtome rx was used in order to advance the jagwire through the tome without success.An autotome rx was used in combination with a dreamwire but also this guidewire could not be advanced through the tome.A second autotome rx was used in combination with a dreamwire but also this guidewire could not be advanced through the tome.As a last attempt an rx cannula was used in combination with a dreamwire but without result.The procedure was not completed due to this event, and the patient will be rescheduled for a next ercp.It was reported that the rescheduled procedure was completed successfully, and the patient was treated successfully, the rescheduled date was unknown.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h2 (additional information): block b5 (describe event or problem) has been updated.Block h6: imdrf impact code f05 captures the reportable event of aborted/cancelled procedure.
 
Event or Problem Description
Note: this report pertains to one of nine boston scientific devices used in the same patient and procedure.It was reported to boston scientific corporation that a rapid exchange was attempted to be used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) metal stent placement procedure to treat stenosis performed on (b)(6) 2025.During the procedure, it was not possible to advance the jagwire in a jagtome rx.A second jagtome rx was used in order to advance the jagwire through the tome without success.An autotome rx was used in combination with a dreamwire but also this guidewire could not be advanced through the tome.A second autotome rx was used in combination with a dreamwire but also this guidewire could not be advanced through the tome.As a last attempt an rx cannula was used in combination with a dreamwire but without result.The procedure was not completed due to this event, and the patient will be rescheduled for a next ercp.It was reported that the rescheduled procedure was completed successfully, and the patient was treated successfully, the rescheduled date was unknown.There were no patient complications reported as a result of this event.Additional information received on september 25, 2025.It was reported that there were seven complaint devices in total (two jagtomes, one cannula, two dreamwires and two autotomes).
 
Event or Problem Description
Note: this report pertains to one of nine boston scientific devices used in the same patient and procedure.It was reported to boston scientific corporation that a rapid exchange was attempted to be used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) metal stent placement procedure to treat stenosis performed on (b)(6) 2025.During the procedure, it was not possible to advance the jagwire in a jagtome rx.A second jagtome rx was used in order to advance the jagwire through the tome without success.An autotome rx was used in combination with a dreamwire but also this guidewire could not be advanced through the tome.A second autotome rx was used in combination with a dreamwire but also this guidewire could not be advanced through the tome.As a last attempt an rx cannula was used in combination with a dreamwire but without result.The procedure was not completed due to this event, and the patient will be rescheduled for a next ercp.It was reported that the rescheduled procedure was completed successfully, and the patient was treated successfully, the rescheduled date was unknown.There were no patient complications reported as a result of this event.***additional information received on september 25, 2025*** it was reported that there were seven complaint devices in total (two jagtomes, one cannula, two dreamwires and two autotomes).
 
Additional Manufacturer Narrative
Block h2 (correction): block h6 (impact codes) has been corrected.Block h6: imdrf impact code f1001 captures the reportable event of aborted/cancelled procedure.Block h11: investigation results the returned rapid exchange cannula was analyzed, and a visual inspection found that the working length was twisted and bent, also had contrast residues.As functional test, the guidewire was able to advance through, however, it was difficult to advance it due the damages in the working length and the contrast residues.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of difficult to advance guidewire was confirmed.The results of the analysis performed on the returned device found that the working length was bent.This problem could be caused by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.Also, it was found the working length was twisted; this problem could be caused after multiple attempts to rotate the handle of the device or during the introduction of the device into the scope.Additionally, the device had contrast residues.Due to these damages the guidewire was difficult to advance through the working length.On the other hand, the reported event of cancelled/rescheduled - post sedation/sedation unknown was confirmed, it was mentioned that the patient's treatment was cancelled due to the problem encountered during the procedure, also, was re-scheduled.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
RAPID EXCHANGE
Common Device Name
CATHETER, CHOLANGIOGRAPHY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23074357
Report Number3005099803-2025-04663
Device Sequence Number4966401
Product Code GBZ
UDI-Device Identifier08714729301905
UDI-Public(01)08714729301905(17)270219(10)35889050
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K970054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545820
Device Catalogue NumberM00545820
Device Lot Number0035889050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer09/22/2025
11/05/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/15/2025
11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown